MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-17
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% calcified left common femoral artery and 50%-70% diffused superficial femoral artery using an emboshield nav 6 filter with a 6f sheath and a viperwire advance guidewire.The nav 6 filter crossed the target lesion, however when retrieving the device, the tip of the guidewire broke off into two pieces and the guidewire about 1 cm in length remained in the patient.The wire tip was embedded in a branch post procedure.The emboshield nav 6 filter was removed with the sheath and in the physician's opinion, the patient will need additional intervention to retrieve the guide wire tip and does not have any concerns about potential long-term risk outcomes.Manual compression was held after removal of sheath with nav 6 filter and wire to complete the procedure.There was no clinically significant delay in the procedure and the patient was discharged home.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis was performed on the returned device.The guide wire fracture is not confirmed.There are no fractured observed.Per complaint details, the correct device was returned.The guide wire is kinked.Based on the information received, the investigation determined that the reported damage to the guide wire appears to be related to use inconsistent with the instructions for use.In this case, it is likely that the guide wire damage is a result of use or handling techniques employed as well as interaction with the nav6 filter.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: codes 4755, 4118, 3233, and 11 no longer apply.The additional device referenced in b5 is filed under separate medwatch report number.

Brand Name
VIPERWIRE, ADVANCE
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key20698710
Report Number3004742232-2024-01004
Device Sequence Number3850548
Product Code MCW
UDI-Device Identifier10852528005084
UDI-Public(01)10852528005084(17)260131(10)529446-1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Exemption NumberGEN2400518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVPR-GW-17
Device Catalogue NumberVPR-GW-17
Device Lot Number529446-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV 6
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American